Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 444, NWS Jackson, MS

June 5, 2005Catahoula Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 5, 2005, 5:56 PM CDT for Catahoula Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2005, 5:56 PM CDT (22:56 UTC)
Expired
Jun 5, 2005, 6:24 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Catahoula Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:39 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 5, 2:39 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN JUN 5 2005

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
WELL DEFINED MCV MOVING NORTHEAST AT 17 KNOTS NOW JUST SE OF KLFK TX.
EXTRAPOLATION HAS THIS FEATURE NEAR KIER IN WEST CENTRAL LA AT 00Z
AND OVER OUR NORTHWEST ZONES BETWEEN KGLH AND KJAN AT 0800Z. RUC 0-2
KM THETA-E ADVECTION AND MOISTURE CONVERGENCE FIELDS HAS HANDLED THIS
PRETTY WELL...SO EXPECT CONCENTRATED SHOWERS AND THUNDERSTORMS TO
MOVE INTO SOUTHWEST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.
SEA BREEZY MORE ACTIVE TODAY AS WELL...AND OUTFLOW FROM THUNDERSTORMS
OVER SOUTHEAST MS NOW APPROACHING KHBG.

WENT CLOSER TO NAM ON POPS TONIGHT THAN GFS...WHICH IS ABSURDLY LOW
WITH LESS THAN 10 POPS MOST AREAS.

MONDAY LOOKS PRETTY WET...AND RAISED POPS A BIT WITH HIGHEST IN THE
SOUTH. PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 SOUTH AND UPPER
SHEAR AXIS WILL BE RIGHT OVER THE AREA. /#11 JPC/

(TUESDAY AND WEDNESDAY)
A WEAKNESS IN THE UPPER-LEVEL RIDGE IS EXPECTED TO REMAIN JUXTAPOSED
OVER THE LOWER MISSISSIPPI VALLEY INTO THE MIDDLE OF THE WEEK. WITH
PRECIPITABLE WATER VALUES FORECAST TO RUN BETWEEN 1.5 AND 2
INCHES...850 MB THETA-E VALUES IN THE MID 330KS...AND SLIGHTLY COOLER
500 MB TEMPERATURES...SHOWER AND THUNDERSTORM CHANCES SHOULD BE ABOVE
CLIMATOLOGY...DESPITE THE LACK OF SYNOPTIC SCALE FORCING. FOR THIS
TIME OF YEAR...A NORMAL RAIN CHANCE SHOULD ROUGHLY BE 30 PERCENT.
/#10/

.LONG TERM...THERE HAS BEEN A LITTLE DEBATE AS TO WHETHER THE RIDGE
WEAKNESS WILL HOLD...OR IF THE UPPER-RIDGE WILL BUILD ACROSS THE
AREA TOWARD THE END OF NEXT WEEK.  MANY OF THE MEDIUM-RANGE MODELS
SUGGEST THAT THE WEAKNESS IN THE UPPER-RIDGE WILL HOLD IN SOME
SHAPE...FASHION...OR FORM.  AS SUCH...NOT MUCH CHANGE IS FORSEEN IN
THE WEATHER PATTERN THROUGH NEXT WEEKEND.

UNFORTUNATELY...IT CANT BE THAT SIMPLE.  HINTS ARE BEING THROWN BY
THE MODELS THAT A TROUGH OF LOW PRESSURE MAY DEVELOP JUST EAST OF
THE YUCATAN PENINSULA IN THE THURSDAY TIME FRAME THEN MIGRATE
NORTHWARD BY NEXT WEEKEND.  AFTER SEVERAL HEAD SCRATCHING MOMENTS
WITH REGARD TO THIS SYSTEM (ESPECIALLY WITH ANY DEVELOPMENT AND
FORECAST MOVEMENT ISSUES)...IVE DECIDED TO LEAVE RAIN CHANCES NEAR
CLIMATOLOGY.  THIS WILL JUST HAVE TO BE A WAIT-N-SEE GAME THIS FAR
OUT...AS SHOWER AND THUNDERSTORM CHANCES MAY HAVE TO BE ADJUSTED ONE
WAY OR THE OTHER DEPENDING ON HOW THIS THING EVOLVES.  /#10/
&&

.AVIATION...
NOT MUCH HAPPENED IN TERMS OF FOG LAST NIGHT...THOUGH LIFR DECK DID
SHOW UP BRIEFLY AT KHBG AND IFR DECK AT KMEI. PESKY HAZE CONTINUES AT
KGWO AND SEE NO REASON FOR IT TO GO AWAY NEXT 24 HOURS.

THUNDERSTORMS ON OUTFLOW BOUNDARY AROUND KHBG A GOOD BET THIS
AFTERNOON SO WENT WITH TEMPO GROUP THERE. ELSEWHERE...JUST VCTS AS
PROBABILITY PROBABLY A BIT TOO LOW. WILL HAVE TO WATCH EVOLUTION OF
POSSIBLE THUNDERSTORM CLUSTER IN THE NATCHEZ AREA THIS EVENING...BUT
THIS WILL NOT LIKELY AFFECT ANY TAF SITES OVERNIGHT. WITH WITH MVFR
VISIBILITY AND IFR CEILINGS MOST AREAS TONIGHT FIGURING AFTERNOON
EARLY EVENING STORMS WOULD WET GROUND IN SEVERAL AREAS.

ACTIVITY SHOULD INCREASE TOMORROW SO LOOK FOR BETTER CHANCES OF
MVFR/IFR CONDITIONS BRIEFLY IN THUNDERSTORMS WITH 00Z TAF
PACKAGE...ESPECIALLY FOR KJAN/KMEI/KHBG. /#11 JPC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  87  71  87 /  30  50  30  40
MERIDIAN      70  87  70  87 /  30  50  30  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION:  CRAVEN
LONG TERM:            BUTTS
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT SUN JUN 05 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061918-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
218 PM CDT SUN JUN 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE
EVENING OF SUNDAY JUNE 12.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.